Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2018, 2:49 PM EST for Baldwin County, Hancock County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2018, 2:49 PM EST (19:49 UTC)
- Expired
- Mar 1, 2018, 3:15 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Baldwin County, GA, Hancock County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
892
WWUS82 KFFC 011949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EST THU MAR 1 2018
GAZ060-061-072>074-012015-
Washington GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-
249 PM EST THU MAR 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
SOUTHERN PUTNAM...BALDWIN...HANCOCK AND NORTHEASTERN JONES COUNTIES
UNTIL 315 PM EST...
At 247 PM EST...a strong thunderstorm was northwest of
Milledgeville, moving east at 65 mph.
HAZARD...40 to 50 mph wind, heavy rain, and occasional lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Sparta, Deepstep, Midway-Hardwick, Meriwether, Hamburg
State Park, Ethridge, Devereux, Beulah, Warthen, Underwood,
Allenwood, Linton, Resseaus Crossroads, Oconee Springs Park, Plant
Harlee Branch, Hardwick, Browns Crossing, Blountsville and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3301 8277 3306 8349 3321 8352 3341 8283
3337 8282 3336 8280 3332 8280 3331 8278
3327 8278 3325 8275 3324 8275 3322 8273
3318 8274 3316 8271
TIME...MOT...LOC 1947Z 262DEG 57KT 3314 8339
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 2:43 PM EST, 6 minutes earlier.
Area forecast discussion, Mar 1, 2:43 PM EST, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EST Thu Mar 1 2018 .SHORT TERM /Tonight through Friday Night/... The short term period begins with a cold front and a broken line of showers moving southeast through central GA, with scattered showers in its wake. Along and ahead of the front an isolated strong thunderstorm is possible, but severe weather is not expected. Out ahead of the front winds are gusting in the 20-35 mph range in central GA. Gusts should diminish later tonight. The current flash flood watch in far northern GA and the wind advisory in central GA remain in effect until this evening. The cold front and showers should continue to push southeast before clearing the area in the overnight hours. After the system clears the area, higher pressure will start to build in causing gusty winds in the higher terrain in the mountains later this evening and through Friday. Current gusts are near 30-40 mph in the highest peaks. The evening shift will monitor the potential for a wind advisory in the higher elevations of the mountains. Low temperatures tonight in the wake of the cold front are generally in the 40s across the area with temps in the 30s in the mountains. Friday will be nice and dry with high temperatures in the 50s and 60s in north GA with higher temps near 70 in portions of central GA. Merritt .LONG TERM /Saturday through Thursday/... Canadian high pressure will be in control at the onset of the long- term, leading to a sunny and temperate weekend. Morning low temperatures both Saturday and Sunday will dip into the 30s areawide with freezing temperatures possible across portions of far north Georgia. Given recent record-breaking warmth, any freezing lows could have some implications for agricultural/gardening interests. Highs will warm to near normal Saturday afternoon and slightly above normal on Sunday. By late Monday into Tuesday, the next cold front will begin to approach the region. Discrepancies remain regarding frontal timing with the 12z GFS remains significantly quicker than the 12z ECMWF. The GFS would have the front and associated precipitation affecting the area earlier Tuesday, while the ECMWF would delay until late Tuesday into Tuesday night. Given limited forecast instability, did not include mention of thunder at this time. Behind the front, below-average temperatures will settle into the region. With decent wrap-around moisture across the northeast Georgia mountains, some potential exists for at least a light rain/snow mix in the higher elevations by early Wednesday morning. RW && .AVIATION... 18Z Update... A line of showers and embedded thunder will continue to push SE across all sites this afternoon. Lingering rain showers behind the initial line will affect the TAF sites through the evening. Mainly MVFR conditions will occur in and in the vicinity of the precip before improving to VFR overnight and then becoming clear. Winds will remain on the W side with a shift from SW to NW expected today and remaining NW thru the period. Speed will generally linger between 10-15kt with gusts between 20-30kts possible. Could see a lull in the gusts overnight before picking back up tomorrow morning. Friday will continue to be clear. //ATL Confidence...18Z Update... Low confidence on precip and ceiling trends through the evening High confidence on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 42 65 35 65 / 40 0 0 0 Atlanta 42 60 36 62 / 30 0 0 0 Blairsville 36 54 29 57 / 20 0 0 0 Cartersville 40 59 33 59 / 30 0 0 0 Columbus 46 67 39 67 / 70 0 0 0 Gainesville 40 60 34 61 / 30 0 0 0 Macon 44 68 36 66 / 80 0 0 0 Rome 40 60 34 60 / 20 0 0 0 Peachtree City 41 62 35 64 / 40 0 0 0 Vidalia 49 70 40 67 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM EST this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Clayton...Coweta...Crawford...Crisp...Dodge...Dooly... Emanuel...Fayette...Glascock...Greene...Hancock...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Oglethorpe...Peach...Pike...Pulaski...Putnam...Rockdale... Schley...Spalding...Stewart...Sumter...Talbot...Taliaferro... Taylor...Telfair...Toombs...Treutlen...Troup...Twiggs...Upson... Walton...Warren...Washington...Webster...Wheeler...Wilcox... Wilkes...Wilkinson. Flash Flood Watch until 7 PM EST this evening for the following zones: Catoosa...Dade...Fannin...Gilmer...Lumpkin...Murray... Towns...Union...Walker...White...Whitfield. && SHORT TERM...Merritt LONG TERM....RW AVIATION...Kovacik
Hazardous weather outlook, Mar 1, 4:44 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 444 AM EST Thu Mar 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 444 AM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Flash Flood Watch In Effect Through This Evening... ...Wind Advisory In Effect Through This Evening... A flash flood watch is in effect for far north Georgia. Persistent rainfall with short periods of heavy rainfall at times may cause flash flooding or river flooding through this afternoon. Refer to the flash flood watch for more information. There will be a slight chance of thunderstorms as a line of showers moves through the area. A few storms could be strong with gusty winds being the main hazard. Ahead of this feature, winds will increase across portions of the southern Atlanta metro and into central Georgia, prompting the issuance of a wind advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected Friday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 1, 1:28 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TSTM WND DMG 2 SSW LILBURN 33.87N 84.16W
03/01/2018 GWINNETT GA EMERGENCY MNGR
ONE TREE DOWN NEAR THE INTERSECTION OF HARMONY GROVE
ROAD AND ROSSER COURT.
&&
EVENT NUMBER FFC1800116
NLISTLocal storm report, Mar 1, 1:32 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND DMG 2 ESE MOUNTAIN PARK 33.83N 84.10W
03/01/2018 GWINNETT GA EMERGENCY MNGR
POWER LINES DOWN AT HUDSON DRIVE AND STONE DRIVE SW.
&&
EVENT NUMBER FFC1800117
NLISTSpecial weather statement, Mar 1, 1:37 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
137 PM EST THU MAR 1 2018
GAZ048-049-056>060-068-070-071-011900-
Butts GA-Morgan GA-Putnam GA-Lamar GA-Monroe GA-Jasper GA-
Spalding GA-Newton GA-Pike GA-Henry GA-
137 PM EST THU MAR 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHERN MORGAN...
NORTHWESTERN PUTNAM...NORTHERN LAMAR...NORTHERN MONROE...JASPER...
SOUTHEASTERN SPALDING...SOUTHEASTERN NEWTON...NORTHEASTERN PIKE AND
SOUTHEASTERN HENRY COUNTIES UNTIL 200 PM EST...
At 136 PM EST...strong thunderstorms extended from near Eudora to
near Jenkinsburg and Orchard Hill, moving east at 55 mph.
HAZARD...Up to 40 mph wind, heavy rain, and occasional lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Eatonton, Jackson, Madison, Monticello, Locust Grove,
Newborn, Flovilla, Milner, Mansfield, Jenkinsburg, Shady Dale,
Orchard Hill, Buckhead, East Griffin, Stewart, Turtle Cove,
Worthville, Walker Mill and Central Georgia Experiment Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3337 8409 3353 8376 3357 8331 3354 8327
3351 8328 3347 8328 3344 8325 3314 8374
3313 8382 3311 8380 3313 8437
TIME...MOT...LOC 1836Z 264DEG 46KT 3346 8376 3332 8400 3315 8427
WIND...40MPHSpecial weather statement, Mar 1, 2:14 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EST THU MAR 1 2018
GAZ067-069-078>080-089-011945-
Harris GA-Taylor GA-Upson GA-Meriwether GA-Talbot GA-Muscogee GA-
214 PM EST THU MAR 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...NORTHWESTERN
TAYLOR...UPSON...SOUTHEASTERN MERIWETHER...TALBOT AND NORTHERN
MUSCOGEE COUNTIES UNTIL 245 PM EST...
At 212 PM EST...a line of strong thunderstorms extended from near
F.D. Roosevelt State Park to near Waverly Hall, Ellerslie and
Fortson, moving east at 55 mph.
HAZARD...Up to 40 mph wind, heavy rain, and occasional lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Hamilton, Talbotton, Manchester, Pine Mountain, Waverly
Hall, Warm Springs, Woodland, Junction City, Geneva, Sunset Village,
Lincoln Park, Ellerslie, F.D. Roosevelt State Park, Cataula,
Baughville, Flint Hill, Sprewell Bluff State Park, Logtown and
Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8490 3276 8486 3285 8486 3298 8414
3268 8421 3257 8441 3256 8449 3255 8450
3257 8505 3258 8507 3259 8507
TIME...MOT...LOC 1912Z 268DEG 49KT 3283 8475 3273 8475 3265 8483 3260
8498
WIND...40MPHSpecial weather statement, Mar 1, 2:42 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
242 PM EST THU MAR 1 2018
GAZ069>072-079>083-094-012030-
Peach GA-Lamar GA-Monroe GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-
Jones GA-Talbot GA-Twiggs GA-
242 PM EST THU MAR 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHEASTERN
LAMAR...MONROE...NORTHERN TAYLOR...BIBB...EASTERN UPSON...CRAWFORD...
JONES...TALBOT AND NORTHWESTERN TWIGGS COUNTIES UNTIL 330 PM EST...
At 241 PM EST...a line of strong thunderstorms extended from Brent
to Culloden, Salem, Wesley Church and Junction City, moving east at
60 mph.
HAZARD...40 to 50 mph wind, heavy rain, and occasional lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Thomaston, Forsyth, Gray, Roberta, Talbotton, Byron,
Yatesville, Payne, Junction City, Culloden, Payne City, Lincoln Park,
Postell, Wayside, Griswoldville, Round Oak, Wesleyan, Logtown and
Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8466 3275 8443 3288 8433 3302 8413
3310 8407 3318 8343 3293 8337 3268 8361
3268 8367 3269 8370 3267 8371
TIME...MOT...LOC 1941Z 263DEG 54KT 3301 8402 3285 8409 3278 8422 3266
8436 3262 8451
WIND...50MPHSpecial weather statement, Mar 1, 2:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EST THU MAR 1 2018
GAZ060-061-072>074-012015-
Washington GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-
249 PM EST THU MAR 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
SOUTHERN PUTNAM...BALDWIN...HANCOCK AND NORTHEASTERN JONES COUNTIES
UNTIL 315 PM EST...
At 247 PM EST...a strong thunderstorm was northwest of
Milledgeville, moving east at 65 mph.
HAZARD...40 to 50 mph wind, heavy rain, and occasional lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Sparta, Deepstep, Midway-Hardwick, Meriwether, Hamburg
State Park, Ethridge, Devereux, Beulah, Warthen, Underwood,
Allenwood, Linton, Resseaus Crossroads, Oconee Springs Park, Plant
Harlee Branch, Hardwick, Browns Crossing, Blountsville and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3301 8277 3306 8349 3321 8352 3341 8283
3337 8282 3336 8280 3332 8280 3331 8278
3327 8278 3325 8275 3324 8275 3322 8273
3318 8274 3316 8271
TIME...MOT...LOC 1947Z 262DEG 57KT 3314 8339
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:51 PM EST | Special Weather Statement | FFC | Walker | 39 min |
| Feb 28, 9:26 PM EST | Special Weather Statement | FFC | Chattooga | 49 min |
| Feb 28, 10:36 PM EST | River Flood Warning | FFC | Walker | 24 hr |
| Feb 28, 10:51 PM EST | Special Weather Statement | FFC | Chattooga, Walker | 39 min |
| Feb 28, 11:23 PM EST | River Flood Warning | FFC | Murray, Whitfield | 55 hr |
| Feb 28, 11:30 PM EST | Special Weather Statement | FFC | Chattooga | 30 min |
| Feb 28, 11:31 PM EST | River Flood Warning | FFC | Whitfield | 4 days |
| Feb 28, 11:35 PM EST | River Flood Warning | FFC | Catoosa | 56 hr |
| Feb 28, 11:54 PM EST | Special Weather Statement | FFC | Gordon, Pickens | 51 min |
| Mar 1, 3:43 AM EST | Wind Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 58 more | 14 hr |
| Mar 1, 4:50 AM EST | River Flood Warning | FFC | Catoosa | 25 hr |
| Mar 1, 10:17 AM EST | Special Weather Statement | FFC | Bartow, Haralson, Polk | 43 min |
| Mar 1, 10:49 AM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Forsyth, Fulton and 2 more | 41 min |
| Mar 1, 11:17 AM EST | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 28 min |
| Mar 1, 11:29 AM EST | Special Weather Statement | FFC | Carroll, DeKalb, Douglas, Forsyth, Fulton, Gwinnett and 2 more | 46 min |
| Mar 1, 12:03 PM EST | Special Weather Statement | FFC | Barrow, Clayton, Coweta, DeKalb, Fayette, Gwinnett and 6 more | 42 min |
| Mar 1, 1:11 PM EST | Special Weather Statement | FFC | Morgan, Newton | 34 min |
| Mar 1, 1:37 PM EST | Special Weather Statement | FFC | Butts, Jasper | 23 min |
| Mar 1, 2:14 PM EST | Special Weather Statement | FFC | Talbot, Upson | 31 min |
| Mar 1, 2:42 PM EST | Special Weather Statement | FFC | Bibb, Crawford, Jones, Monroe, Upson | 48 min |
| Mar 1, 3:13 PM EST | Special Weather Statement | FFC | Glascock, Jefferson | 47 min |
| Mar 1, 3:17 PM EST | Special Weather Statement | FFC | Houston, Macon, Marion, Peach | 43 min |
| Mar 1, 3:19 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Twiggs, Washington, Wilkinson | 41 min |
| Mar 1, 3:23 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Laurens, Twiggs, Wilkinson | 37 min |
| Mar 1, 3:55 PM EST | Special Weather Statement | FFC | Jefferson, Johnson, Washington, Wilkinson | 50 min |
| Mar 1, 4:35 PM EST | Special Weather Statement | FFC | Emanuel | 25 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.